Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 47, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at May 29, 2011, 8:35 PM CDT for Williams County, North Dakota. It took effect at May 31, 2011, 12:30 AM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 8:35 PM CDT (01:35 UTC)
- In effect from
- May 31, 2011, 12:30 AM CDT
- Expired
- Jun 2, 2011, 9:00 AM CDT
- In force
- 57 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County Williams County, ND
The river
Written for the forecast point Little Muddy River near Williston (LMCN8). The gauge peaked at 9.35 ft at May 31, 2011, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
488
WGUS43 KBIS 300135
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SUN MAY 29 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING
IS FORECAST.
.A STORM SYSTEM IS FORECAST TO IMPACT THE AREA TONIGHT THROUGH
TUESDAY...WITH HEAVY RAINFALL POSSIBLE. RUNOFF FROM THIS RAINFALL
EVENT WILL CAUSE RISES ON THE LITTLE MUDDY RIVER EARLY THIS WEEK
AND THE RIVER IS EXPECTED TO RISE ABOVE MINOR FLOOD STAGE
TUESDAY MORNING.
NDC105-310135-
/O.NEW.KBIS.FL.W.0047.110531T0530Z-110602T1330Z/
/LMCN8.1.ER.110531T0530Z.110531T1800Z.110602T0130Z.NO/
835 PM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR THE LITTLE MUDDY RIVER NEAR WILLISTON
* FROM EARLY TUESDAY MORNING UNTIL WEDNESDAY EVENING
* AT 7 PM SUNDAY THE STAGE WAS...5.9 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 10.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND
CONTINUE TO RISE TO NEAR 11.0 FEET BY TUESDAY AFTERNOON.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B
ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR
WILLISTON FLOODS.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME MON TUE WED THU FRI
MISSOURI RIVER BASIN
WILLISTON 10 5.9 SUN 7 PM 10.8 10.8 9.2 7.7 M
$$2 follow-up statements
065
WGUS83 KBIS 311845
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT TUE MAY 31 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MAJOR FLOODING IS
OCCURRING...WITH RECORD FLOODING FORECAST.
.THE LITTLE MUDDY RIVER NEAR WILLISTON IS FORECAST TO RISE TO
MINOR FLOOD STAGE OF 10.0 FEET TONIGHT...AND CONTINUE RISING TO
NEAR 10.2 FEET BY WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC105-020045-
/O.EXT.KBIS.FL.W.0047.000000T0000Z-110602T1800Z/
/LMCN8.1.ER.110601T0448Z.110601T1200Z.110602T0600Z.NO/
145 PM CDT TUE MAY 31 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL THURSDAY AFTERNOON.
* AT 1:30 PM TUESDAY THE STAGE WAS 5.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 10.2 FEET BY TOMORROW MORNING.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B
ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR
WILLISTON FLOODS.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 10 5.7 TUE 1 PM 10.2 9.8 8.3 7.1 6.3
$$
AYD161
WGUS83 KBIS 010206
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT TUE MAY 31 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE
COUNTIES
FOR THE MISSOURI RIVER NEAR WILLISTON...MAJOR FLOODING IS OCCURRING
AND RECORD FLOODING IS FORECAST. FOR THE LITTLE MUDDY RIVER NEAR
WILLISTON...MINOR FLOODING IS FORECAST.
.THE MISSOURI RIVER NEAR WILLISTON IS FORECAST TO SLOWLY RISE TO NEAR
RECORD STAGE OF 28.0 FEET BY THE END OF THE WEEK. THE LITTLE MUDDY
RIVER NEAR WILLISTON IS FORECAST TO RISE TO MINOR FLOOD STAGE OF 10.0
FEET TONIGHT...AND CONTINUE RISING TO NEAR 10.2 FEET BY WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC053-105-020206-
/O.CON.KBIS.FL.W.0039.000000T0000Z-000000T0000Z/
/WLTN8.3.ER.110511T0756Z.110604T0600Z.000000T0000Z.NR/
906 PM CDT TUE MAY 31 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL FURTHER NOTICE.
* AT 7:30 PM TUESDAY THE STAGE WAS 27.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY
THE END OF THE WEEK.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 22 27.4 TUE 7 PM 27.2 27.5 27.9 28.0 28.0
$$
NDC105-020205-
/O.EXT.KBIS.FL.W.0047.000000T0000Z-110602T1400Z/
/LMCN8.1.ER.110601T0900Z.110601T1800Z.110602T0200Z.NO/
906 PM CDT TUE MAY 31 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL THURSDAY MORNING.
* AT 8:15 PM TUESDAY THE STAGE WAS 5.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING
AND WILL CREST AROUND 10.2 FEET BY WEDNESDAY AFTERNOON. THE RIVER
WILL THEN FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B
ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR
WILLISTON FLOODS.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 10 5.7 TUE 8 PM 10.1 8.6 7.3 6.4 5.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 29, 7:22 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 29, 7:22 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 722 PM CDT SUN MAY 29 2011 .UPDATE...MODIFIED FIRST PERIOD POPS. && .DISCUSSION...THE KBIS/KMBX WSR-88DS AND SURFACE OBS INDICATE WIDESPREAD SHOWERS LOCATED GENERALLY NORTH OF I-94 AND SOUTH OF HIGHWAY 2. THIS ACTIVITY WAS MOVING NORTH INTO THE NORTHERN PORTIONS OF THE STATE. NONE OF THE LATEST MODEL GUIDANCE REFLECTS THE LOCATION OF THE CURRENT ACTIVITY SO THE PRECIP FORECAST FOR TONIGHT WILL BE DIFFICULT WITH A LOT OF UNCERTAINTY. NEVERTHELESS...TACKLED THIS SCENARIO BY HIGHLIGHTING WIDESPREAD SHOWERS OVER CENTRAL NORTH DAKOTA TRANSITIONING TO CATEGORICAL POPS OUT WEST...WITH HEAVY RAINFALL POSSIBLE WEST AFTER MIDNIGHT. FURTHERMORE...MAINTAINED THE SLIGHT CHANCE OF THUNDER FOR THE SOUTHEASTERN CWA AFTER MIDNIGHT. UPDATED GRIDDED AND TEXT PRODUCTS OUT SHORTLY. && .AVIATION...VFR-MVFR CIGS PERSIST ACROSS WESTERN AND CENTRAL ND AS MOISTURE CONTINUES TO LIFT AHEAD OF DEVELOPING LOW PRESSURE. AS THE MOISTURE INCREASES...EXPECT PRECIP PRESENT IN WESTERN ND TO GRADUALLY SPREAD OVER THE ALL THE TAF SITES OVERNIGHT. VISIBILITIES ARE EXPECTED TO DECREASE AS WELL...WITH KDIK EXPECTED TO DROP INTO THE MVFR CATEGORY. THE SFC PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ALSO AS THE LOW DEEPENS...THUS EXPECT WINDS TO INCREASE BY 12Z ACROSS MOST OF THE AREA...AND GUSTS CAN BE EXPECTED GENERALLY FROM 20-30 KTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY EVENING FOR NDZ001>004-009>012- 017>019-021-031>033-040-041-043-044. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001>003-009>011-017>023-025-031>037-040>048-050-051. && TM...UPDATE BH...AVIATION
Hazardous weather outlook, May 29, 3:50 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT SUN MAY 29 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 350 PM CDT SUN MAY 29 2011 /250 PM MDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA. HEAVY RAIN IS POSSIBLE TONIGHT...AND A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA OVERNIGHT. A FEW STRONGER STORMS ARE POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAIN IS POSSIBLE MONDAY THROUGH TUESDAY AFTERNOON...AND A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA FOR THIS TIME FRAME. STRONG WINDS ARE ALSO FORECAST ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING...AND ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:57 PM CDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 29 hr |
| May 30, 2:42 PM CDT | Areal Flood Advisory | BIS | Ward | 3 hr |
| May 30, 4:03 PM CDT | Flash Flood Warning | BIS | Ward | 3 hr |
| May 30, 4:33 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville | 6 hr |
| May 30, 4:48 PM CDT | Areal Flood Advisory | BIS | McLean, Mercer | 84 min |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.